GIG HARBOR, Feb. 23 – March 1
Total calls: 108
An Adverse Reaction to Nicotine Patch
Feb. 24 — A teenager put a nicotine patch on her shoulder, thinking it would make her feel good. She then became dizzy, nauseated and vomited. Engine crews spotted the patient laying down at a local establishment and noticed she was pale, so they called for a medic unit to come evaluate her. Crews evaluated the patient and found she was having an adverse reaction to the nicotine patch. She was transported to a hospital for further care.
An Allergic Reaction to jelly
Feb. 25 — A man ate some grape jelly, then began to itch on his tongue approximately 30 minutes later. He felt like his tongue was swelling so he took Benadryl and called 911. When crews arrived, they found that he was able to speak but had an obvious swollen tongue, making his speech muffled. He also had hives on his torso and difficulty swallowing. He was transported to a hospital for further evaluation.
March 1 — Crews arrived at a home that was being remodeled. It was noted that the workers remodeling the home were burning construction materials in the yard. Crews found that the home was in a permanent no-burn zone, and the fire was only 10 feet from the house and other exposures. Crews explained to the workers that they were in a no-burn zone and burning construction materials is always illegal. Workers immediately extinguished the fire and crews returned back in service.
March 1 — A man called 911 because his father was having difficulty walking and talking. The son said symptoms started one hour prior to EMS arrival; the father began having a severe headache, then was unable to move his left arm well or speak clearly. He also said the father had an acute change in his vision the week prior, unable to see out of his peripherals. Crews found that the patient was sitting, leaning to his left side and drooling slightly from the left corner of his mouth. He was able to move his right side with good control, but had difficulty controlling his left arm. He was also unable to walk. Due to the possibility of a stroke, he was transported for further treatment.